Alert archive / Minnesota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 5, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 14, 1998, 2:06 AM CDT for Hubbard County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 1998, 2:06 AM CDT (07:06 UTC)
- Expired
- May 14, 1998, 2:40 AM CDT
- In force
- 34 min
- Issued by
- NWS Grand Forks, ND
- Area
- Whole counties
County Hubbard County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 187 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 7.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151 WUUS1 KFAR 140707 RRA SVRFAR MNC057-140740- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 206 AM CDT THU MAY 14 1998 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA * UNTIL 240 AM CDT * AT 205 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR PARK RAPIDS OR 35 MILES EAST OF DETROIT LAKES MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DORSET AT 210 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. WP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 8:55 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, May 13, 8:55 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 855 PM CDT WED MAY 13 1998 FIRST PERIOD DISCUSSION...STORMS ARE MOVING NEWRD ALONG STATIONARY FRNT ACROSS NORTHERN ND. ALL SPOTTERS REPORT HEAVY RAIN. NO HAIL REPORTS IN CWA AT THIS TIME. APPROACHING AND EVEN EXCEEDING ONE HOUR FLASH FLOOD GUIDANCE ACROSS DEVILS LAKE BASIN ALREADY. COUNTIES ARE NOT REPORTING ANY PROBLEMS DUE TO FLASH PONDING. VAD WIND PROFILER ON 88D SHOWS 50KT WINDS AT 5000 FT AND 40KTS AT 3000FT. EXPECT STORMS TO PERSIST AND EVEN INTENSIFY AS LOW LEVEL JET INTENSIFIES WITH SUN SETTING AND IF STORMS MOVE EASTWARD AND SLIGHTLY SOUTH WITH THICKNESS PATTERNS...STORMS WILL BE MOVING INTO MORE UNSTABLE AIRMASS...LI MINUS 4 TO MINUS 6 ON ADAP. WILL MAKE A FEW CHANGES IN WORDING FOR ZONE UPDATE. REST OF FORECAST LOOKS GOOD. WP
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:02 AM CDT | Severe Thunderstorm Warning | FGF | Becker | 33 min |
| May 14, 2:25 AM CDT | Severe Thunderstorm Warning | FGF | Becker | 30 min |
| May 14, 3:57 AM CDT | Severe Thunderstorm Warning | FGF | Polk | 33 min |
| May 14, 4:10 AM CDT | Severe Thunderstorm Warning | FGF | Red Lake | 30 min |
| May 14, 4:36 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 34 min |
| May 14, 6:16 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 34 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.